Alert archive / Maine / Beach Hazards Statements in 2023
Beach Hazards Statement 7, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at May 26, 2023, 2:41 PM EDT for Rockingham County, New Hampshire; 6 counties in Maine. It took effect at May 27, 2023, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2023, 2:41 PM EDT (18:41 UTC)
- In effect from
- May 27, 2023, 8:00 AM EDT
- Expired
- May 27, 2023, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365 WHUS41 KGYX 261841 CFWGYX Coastal Hazard Message National Weather Service Gray ME 241 PM EDT Fri May 26 2023 MEZ023>028-NHZ014-271000- /O.NEW.KGYX.BH.S.0007.230527T1200Z-230528T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 241 PM EDT Fri May 26 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures, which are currently only in the upper 40s to lower 50s. * WHERE...In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. In New Hampshire, Coastal Rockingham County. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. According to the US Coast Guard, when the water temperatures are below 50 degrees, the chance of immediate incapacitation due to cold shock is extremely high. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$
2 follow-up statements
638 WHUS41 KGYX 270234 CFWGYX Coastal Hazard Message National Weather Service Gray ME 1034 PM EDT Fri May 26 2023 MEZ023>028-NHZ014-271045- /O.CON.KGYX.BH.S.0007.230527T1200Z-230528T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 1034 PM EDT Fri May 26 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT...Warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures, which are currently only in the upper 40s to mid 50s. * WHERE...In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. In New Hampshire, Coastal Rockingham County. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. According to the US Coast Guard, when the water temperatures are below 50 degrees, the chance of immediate incapacitation due to cold shock is extremely high. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$
565 WHUS41 KGYX 271012 CFWGYX Coastal Hazard Message National Weather Service Gray ME 612 AM EDT Sat May 27 2023 MEZ023>028-NHZ014-280000- /O.CON.KGYX.BH.S.0007.230527T1200Z-230528T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 612 AM EDT Sat May 27 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures, which are currently only in the upper 40s to mid 50s. * WHERE...In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. In New Hampshire, Coastal Rockingham County. * WHEN...Through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. According to the US Coast Guard, when the water temperatures are below 50 degrees, the chance of immediate incapacitation due to cold shock is extremely high. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at May 26, 9:48 AM EDT, 4 hours 53 minutes earlier.
Area forecast discussion, May 26, 9:48 AM EDT, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service Gray ME 948 AM EDT Fri May 26 2023 .SYNOPSIS... High pressure builds into the region today providing for fair weather but still somewhat cool high temperatures. Much warmer temperatures are expected for Saturday and Sunday. A backdoor cold front cools things off again for Monday, but heat returns mid and late next week along with continued dry weather. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 945 AM Update...No updates needed to the forecast other than incorporating current temps and dewpoints into the hourly grids. 630 AM Update...Early morning valley fog will burn off in the next couple of hours. Otherwise, a quiet weather day remains on tap. The frost advisory will expire on time at 8 am. Previously... An upper level trough gradually moves away from the region today as SFC high pressure moves in. This will make for a fair weather day tonight although with cold air still aloft, we do expect fair weather clouds to fill in this afternoon, perhaps becoming overcast, especially in the western maine mountains as well as portions of central ME and the Midcoast. Highs will continue to be below normal, however, a seabreeze is expected to develop by mid to late afternoon today as the pressure gradient remains weak. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... Clearing skies are expected tonight. We'll radiate down once again but with a warmer air mass quickly moving in we do not think frost will be an issue tonight. A much warmer air mass moves in front the west on Saturday. This will aid in sunny skies and temperatures well into the 70s to around 80 degrees for most locations. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Overview: Warm and dry is forecast to be the regime for much of the extended as high pressure keeps deeper moisture north and south of the local area. With little influence from background synoptics, afternoon sea breeze features will be apparent almost daily along the coast. Details: Mostly sunny conditions continue Sunday with temperatures expected to warm well into the 80s for much of the interior. Delta temp along the coast should support strong sfc frontogenesis in developing a sea breeze temp gradient along the immediate coast in the afternoon. Inland propagation appears to be greatest along the Midcoast, and have decreased temps just a bit from NBM forecast to account for some of this moderated air. A light breeze should develop through the day, greatest towards central and western ME. Although, think some model output for the higher summits is running high considering the deep layer of 20 kt or less wind throughout the area of high pres. Perhaps one of the more exciting features of the extended will be a weak cold front that is forecast to swing through northern New England Monday. This will break the stretch of 80 degree temps inland, with central ME locations dipping into the 70s. SW areas remain warmer, but still a couple degrees cooler than Sunday. The frontal passage should be dry, but can’t rule out some scattered clouds becoming deep enough to develop a passing shower in the afternoon. For remainder of the extended, warming trend continues into late week where a few 90 degree readings will be possible for southern areas come Thursday. Have continued to adjust daytime dewpoint temps down as previous shifts have done. However, not seeing overly dry air above the mixing layer or strong enough mechanical mixing to pick out significantly lower RH values any one day. The limited moisture depth at the top of the mixed layer does mean more sun than clouds should result from diurnal cycles. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... Short Term...High pressure moves in today and remains through Saturday. A brief period of MVFR cigs are possible in the mountains and foothills today, but VFR will be the norm everywhere through Saturday. A seabreeze is expected to develop mid to late afternoon which will give coastal terminals a more onshore wind component late. Long Term...VFR. Sea breeze wind shifts will be possible almost daily during the afternoon for terminals along the coast. A cold front passing N to S Monday may also provide a wind shift with a few -SHRA possible. && .MARINE... Short Term...High pressure builds across the waters today through Saturday. This will aid in conditions remaining below SCA. Long Term...Below SCA through the period as high pressure anchors inland. There will be a sfc cold front that drops out of Canada Monday that could cause a wind shift over the waters. Otherwise, daytime sea breeze/land breeze cycles will be possible. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Combs/Ekster SHORT TERM...Ekster LONG TERM...Cornwell
Hazardous weather outlook, May 26, 8:06 AM EDT, 6 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 806 AM EDT Fri May 26 2023 MEZ007>009-012>014-018>028-033-NHZ001>015-271215- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 806 AM EDT Fri May 26 2023 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-271215- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 806 AM EDT Fri May 26 2023 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Maine, 2023Beach Hazards Statements in New Hampshire, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.